MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject trevo retriever was used in the study procedure to treat the clot at the right mca (middle cerebral artery)-m3 extending in ica (internal carotid artery - cervical (not t), aca (anterior communicating artery)-a3.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0.During the study procedure 3rd pass, presumed dissection of the m3 occluded branch with re-occlusion of the vessel.Follow-up with ct (computed tomography) scan after the study procedure revealed sah (subarachnoid hemorrhage) with the tici of 0.There was no treatment administered due to the event and the outcome of the adverse event is still on going.Based on the physician¿s opinion that the adverse event was related to an index stroke, index procedure, and the subject device (trevo retriever).No other information was provided.
 
Additional Manufacturer Narrative
Although the device history record (dhr) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that event occurred during the study procedure after 3rd pass.No vessel perforation or device malfunction reported during the procedure.The reported 'patient vessel dissection' and ' patient intracranial hemorrhage' are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.However, in the case of this complaint, the cause of these adverse events and their relation to the subject device could not be definitively determined.Therefore, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section b5: executive summary: updated section d: lot#: updated section d4 expiration date - added section h4 manufacturing date ¿ added section f10/h6 health impact code grid: corrected to "no health consequences or impact" based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that event occurred during the study procedure after 3rd pass.No vessel perforation or device malfunction reported during the procedure.The reported 'patient vessel dissection' and 'patient intracranial hemorrhage' are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.However, in the case of this complaint, the cause of these adverse events and their relation to the subject device could not be definitively determined.Therefore, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
It was reported that the subject trevo retriever was used in the study procedure to treat the clot at the right mca (middle cerebral artery)-m3 extending in ica (internal carotid artery - cervical (not t), aca (anterior communicating artery)-a3.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0.During the study procedure 3rd pass, presumed dissection of the m3 occluded branch with re-occlusion of the vessel.Follow-up with ct (computed tomography) scan after the study procedure revealed sah (subarachnoid hemorrhage) with the tici of 0.There was no treatment administered due to the event and the outcome of the adverse event is still on going.Based on the physician¿s opinion that the adverse event was related to an index stroke, index procedure, and the subject device (trevo retriever).No other information was provided.Update additional information: received additional information on 04-june-2021 indicated that the patient has no experienced symptoms associated to the vessel dissection and subarachnoid hemorrhage.The dissection and subarachnoid hemorrhage were resolved with spontaneously repair.The procedure was completed and there was no additional endovascular (neither surgical) treatment of the occluded vessel due to likely a focal traumatic dissection.The patient is alive, and the patient's neurological assessment showed modified ranquin scale (mrs) (multiple sclerosis) of 3 at the end of february 2021, 1.5 month after the stroke.In the physician¿s opinion, the cause of the dissection and subarachnoid hemorrhage were unknown.Frequently observed after thrombectomy of m2-m3 branches.Likely micro-vessel rupture during stent retrieval.
 
Additional Manufacturer Narrative
Section b5: executive summary: updated - received additional information on 12-july -2021 indicated that the event was resolved with clinical sequelae.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that event occurred during the study procedure after 3rd pass.No vessel perforation or device malfunction reported during the procedure.Information received on 04-june-2021 indicated that the dissection and subarachnoid hemorrhage was resolved with spontaneous repair.Additional information received on 12-july -2021 indicated that the event was resolved with clinical sequelae.The reported 'patient vessel dissection' and 'patient intracranial hemorrhage' are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.However, in the case of this complaint, the cause of these adverse events and their relation to the subject device could not be definitively determined.Therefore, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
It was reported that the subject trevo retriever was used in the study procedure to treat the clot at the right mca (middle cerebral artery)-m3 extending in ica (internal carotid artery - cervical (not t), aca (anterior communicating artery)-a3.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0.During the study procedure 3rd pass, presumed dissection of the m3 occluded branch with re-occlusion of the vessel.Follow-up with ct (computed tomography) scan after the study procedure revealed sah (subarachnoid hemorrhage) with the tici of 0.There was no treatment administered due to the event and the outcome of the adverse event is still on going.Based on the physician¿s opinion that the adverse event was related to an index stroke, index procedure, and the subject device (trevo retriever).No other information was provided.Update additional information: received additional information on 04-june-2021 indicated that the patient has no experienced symptoms associated to the vessel dissection and subarachnoid hemorrhage.The dissection and subarachnoid hemorrhage were resolved with spontaneously repair.The procedure was completed and there was no additional endovascular (neither surgical) treatment of the occluded vessel due to likely a focal traumatic dissection.The patient is alive, and the patient's neurological assessment showed modified ranquin scale (mrs) (multiple sclerosis) of 3 at the end of (b)(6) 2021, 1.5 month after the stroke.In the physician¿s opinion, the cause of the dissection and subarachnoid hemorrhage were unknown.Frequently observed after thrombectomy of m2-m3 branches.Likely micro-vessel rupture during stent retrieval.Update additional information on 12-july -2021: received additional information on 12-july -2021 indicated that the event was resolved with clinical sequelae.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11279271
Report Number3012931345-2021-00028
Device Sequence Number11685465
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number90183
Device Catalogue Number90183
Device Lot Number0000029192
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/18/2021
06/04/2021
07/12/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/24/2021
06/24/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (STRYKER); ASPIRATION PUMP (STRYKER); LONG SHEATH (STRYKER); ASPIRATION CATHETER (STRYKER); ASPIRATION PUMP (STRYKER); LONG SHEATH (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age70 YR